Anyone else with only symptoms in both shoulders and both hips?

Anyone else with only symptoms in both shoulders and both hips?

I'm looking for someone with similar symptoms: My ONLY symptoms are achiness/stiffness in both shoulders and both hips. My mobility was severely affected. I was initially diagnosed with PMR, treated with prednisone which of course worked wonderfully for 2 years. After switching doctors to get off the prednisone, I was diagnosed with sero-negative RA and finally feeling significantly better on Actemra and plaquinel (with Actemra making the… read more

A myRAteam Member said:

I empathized immediately when you said "I went from a healthy person to an old woman at age 62". My symptoms started at age 47! I am now 50. I was enjoying tennis, golf, hiking, exercising (I'm not the model of fitness but consider myself active!) and that all stopped for a while. Even now, I am still struggling to find the right amount and type of exercise so that I can get back to the sports I love. I'll give you a little bit more of my story....

Once diagnosed, I was put on 25 mg for 2 weeks (and felt amazing within days) and weaned down to 10 mg - if I recall within 4 months. I stabilized there for a few months and within year of diagnosis I was taking between 8 and 6 mg. Because I was on 25 mg for such a short time and quickly reduced, I never saw any side effects such as zits, weight gain or trouble sleeping. We monitored my blood sugar and that never got high. While I was on the prednisone, I was able to stay active...played tennis, paddle tennis, golf, I walked 2-3 miles several times a week for exercise and did basic strength training. The prednisone was managing the inflammation very well.

I was on the 6-8 mg for 2 years (since my diagnosis) and my dr wasn't concerned about me staying on them. But I was. Even low dose prednisone has side effects and I was worried about those: things like thinning of skin and muscle/connective tissue which could lead to tears. I switched doctors who agreed that I should try another medication (he also doesn't feel PMR is my true diagnosis because of my age and the length of time I have been suffering - it usually goes away after 2 years).

So I went off the prednisone and after trying other drugs, am now on Actemra and plaquinel. Going off the prednisone was terrible...it certainly was doing its job and it took me a while to find the right drugs to keep me comfortable and I am still trying to regain the mobility and strength from the 9 or so months it took to find the right drugs. That is a whole other story and I hope your PMR just runs its course and you get off the prednisone.

So...based on my experience, you may not experience any of the side effects commonly associated with prednisone. I think those are more common at the higher dosage levels. Try to use the least amount that you can and still do the things you want to do.

This was a long response but hopefully you find my experience helpful. Good luck.

posted 10 months ago
A myRAteam Member said:

Prednisone when I was on made my knees hurt worse after half hour All it did for me was weight gain but not increased appetite I was also on methotrexate and didn't help my hair thinned and had people ask what is wrong So exhausted all the time and pain in all joint

posted 10 months ago
A myRAteam Member said:

I have hips left shoulder and in the knee. Lower back. The Humira I think became in effective.

posted 10 months ago
A myRAteam Member said:

Thank you for that usfull information

posted 10 months ago
A myRAteam Member said:

I was just diagnosed with PMR in January of this year, and have been on Prednisone for two weeks after first seeing the doctor. I had the same problem as you...shoulders and hips and totally aware of it all the time. I went from a healthy person to an old woman at age 62. I want to ask you....how long did it take for the "bad" effects of Prednisone to start, such as zits, weight gain, non-sleep, bad effects on blood sugar and bones....etc. What bad symptoms from the drug happened to you? I told the rhuemy that I didn't want to be on a high dose of the stuff, so he put me on 10. I hope to avoid side effects...still waiting for everything to go bad with the Prednisone. It does work but I still have a lingering ache in my shoulder sockets.

posted 10 months ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in